My Prozac quit working on me, and I was having major anxiety, so my psychiatrist switched me to Cymbalta about 2 1/2 weeks ago. She also said during the transition time I would need to use my Klonopin some. Well, I have been using it very sparingly and everything is going better so far-or was until last night. Last night I woke up with all the symptoms of a panic attack-I took the Klonopin immediately, and it never developed into a full blown panic attack, but I am just wondering-is this expected since I've only been on Cymbalta 2 1/2 weeks or does it mean it is not working. The reason they put me on Cymbalta was because before the Prozac I had a good reaction to Effexor XR, which my psychiatrist said is very similar to Cymbalta-until Effexor went generic and my insurance refused to pay for Effexor XR. The generic Effexor did not work for me at all.
Last edited by AnxietyGirl74; 10-17-2009 at 01:22 PM.
SSRIs are not fast-acting, so two and a half weeks is most likely not enough time for it to have its full effect. Some SSRIs take weeks, and some take months, and everyone is chemically different so the amount of time it takes to take effect will vary. I had a few panic attacks (although much less than before!) on Zoloft for the first two months. I started at a low dose and worked my way up slowly. Now I'm not having them anymore. Hope that helps!
Keep in mind you will have setbacks now and then, but give yourself time to see what works for you.
Last edited by alexanderaf; 10-18-2009 at 09:53 PM.
Anxietygirl- Please explain your waking with a panic attack. The time, symptoms, etc....This has started happening to me and I am super afraid to go to sleep in fear I will die. I would love to hear what you think. I just started prozac and I thought that was triggering it. Thanks- kw
Thank you very much for your response, alexanderaf. I guess I am just impatient. I'll have to remember to give it time to work before worrying so much next time.
kw123, my panic attack symptoms start with my stomach. There's a certain feeling I get in it that is normally not there, and is not just a stomache. It feels weird, and I feel weak and dizzy as it comes on. Then comes the hot/cold chills and I feel like I can't breathe. I usually end up on the floor curled up waiting for it to go away, which it usually does after about 20 minutes.
Last edited by AnxietyGirl74; 10-19-2009 at 02:57 PM.